Jump to content
Sign in to follow this  
henley

Lexapro--Desperate For Answers

Recommended Posts

Hi all,

I've been on lexapro 15 mg for 14 days now.

The first week was fine, good almost.

This week has been hell.

Increased anxiety which is being triggered by everything.

Weird physical side effects like foggyness, dizziness, derealization--which REALLY freaks me out

Missed most of my classes this week and a lot of social events I said I'd attend..

My doc wants me to go up to 20.

Does this seem like a good idea?

And

Why is this happening in week 2??

Share this post


Link to post
Share on other sites

Hi all,

I've been on lexapro 15 mg for 14 days now.

The first week was fine, good almost.

This week has been hell.

Increased anxiety which is being triggered by everything.

Weird physical side effects like foggyness, dizziness, derealization--which REALLY freaks me out

Missed most of my classes this week and a lot of social events I said I'd attend..

My doc wants me to go up to 20.

Does this seem like a good idea?

And

Why is this happening in week 2??

Hi Henley,

Most anti-depressants cause some unpleasant side effects at start up. Before you go up in dose, advise your doctor of your symptoms. These side effects could have happened after just a few days when you started so they are not unheard of. Keep track of your feelings and advise your doctor, if he thinks you should go up in dose, give it a shot so you can get your emotions under control. Most side effects do ease with continued use of an anti-depressant, but if they don't, you have to let your doctor know and you may prescribed a different one. Don't get discouraged, for some people, the first medication they try is the one for them. Others have had to try multiple anti-depressants before they found relief.

Share this post


Link to post
Share on other sites

henley,

While everyone's experience may differ, you are going through the acclimitisation period for Lex. The bad news is that it is a hard one to get used to, the good news is that it works good to excellent on the long term. As flasquish stated, keep your doc in the loop. Write down how you feel in a journal.

On my second go of Lex, it took a good few weeks, but here is what I can remember: Anxiety in the morning, then calm in the afternoon, usually about 2-3.00. This then extended itself. The main thing was to somehow keep reminding myself of this and also to keep busy ... do things that were small steps out of the darkness. I used a journal to write down my moods and an approximation as to when it noticably changed.

It is easy for me to say now, but patience is the key. Use the forum if necessary and do keep others in the loop. You are doing well and will get there.

Stoium

Share this post


Link to post
Share on other sites

Here's my update:

Been 10 days on 20 mg

I can definitely say it's working.

I've been to all my classes, hung out with friends, run errands, pretty much doing everything I used to do.

I'm definitely happier than I was when I started.

However.....

Still having pretty much constant butterflies and anxiety. I've noticed that I'm able to distract myself from it for various lengths of time and some times of the day are better than others. But from what I've obsessively read on here is that it should even out soon.

Share this post


Link to post
Share on other sites

Good to hear henley,

It WILL even out and you will find things getting way, way better. Take note of what you have achieved in this short space of time and remind yourself of that. I bet you even thought at some time that you wouldn't be able to do all what you said you could do, but you are.

Think the anxiety gets less and less, but there are things to help you along the way. In a few weeks time, what you might do is start looking at means to achieve that ... notions like Mindfullness, CBT.

While a bit to go yet, you are doing brilliantly. Yes, there will be minor setbacks but by and large, its an upward trajectory. Keep it going :buttrock:

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...